MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PE PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PE PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8180-20
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 03-apr-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the "patient underwent scheduled outpatient egd (esophagogastroduodenoscopy) with g-tube (gastrostomy tube) placement.During the g-tube insertion, the clear plastic catheter slowly began disappearing into the patient's subcutaneous adipose tissue.[the clinical team] lost endoscopic visualization.Fortunately, it was quickly retrieved with a kelly clamp by the gi (gastrointestinal) fellow.The g-tube was able to be placed.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30292018, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 27-aug-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information was received on 19-jun2025 from medwatch/ fda user facility report mw report mw5167427 and the following was reported: patient underwent scheduled outpatient egd(esophagogastroduodenoscopy) with g tube placement.During the g tube insertion, the clear plastic catheter slowly began disappearing into the patient's subcutaneous adipose tissue.We lost endoscopic visualization.Fortunately, it was quickly retrieved with a kelly clamp by the gi fellow.The g tube was able to be placed.Upon discussion with the gi attending after the case, there may be a design flaw in this product.The end of the trocar catheter is not tapered, which essentially would prevent this from happening.Also, the catheter is short, which contributed to this close call.A longer catheter would be safer for patients with more subcutaneous adipose tissue.Upon reflection, we had another case approximately 1.5 years ago where the catheter was lost and the patient needed to have it surgically removed.It was the same product, but staff attributed it to a probable fistula.Thankfully, the outcome from this case was not similar.
 
Additional Manufacturer Narrative
Additional infromation: a2, a3a, a4 and b5.All information reasonably known as of 18-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PE PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21763079
Report Number3006646024-2025-00010
Device Sequence Number18258614
Product Code KNT
UDI-Device Identifier00350770445991
UDI-Public(01)00350770445991(240)120007247(17)250430(10)30292018
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number8180-20
Device Catalogue Number8180-20
Device Lot Number30292018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/18/2025
07/29/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date07/18/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KELLY CLAMP
Patient Age51 YR
Patient SexMale
Patient Weight109 KG